Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 7, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Feb 12, 2021, 4:38 AM EST for 83 counties in Georgia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2021, 4:38 AM EST (09:38 UTC)
- Expired
- Feb 12, 2021, 10:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 83 counties
Baldwin County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Floyd County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
529 WWUS72 KFFC 120938 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 438 AM EST Fri Feb 12 2021 GAZ001>005-011-012-019>021-030>039-041>062-066>076-078>086- 089>098-102>113-121500- /O.NEW.KFFC.FG.Y.0007.210212T0938Z-210212T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow- Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Calhoun, Rome, Cartersville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 438 AM EST Fri Feb 12 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast and west central Georgia. * WHEN...Until 10 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
890 WWUS72 KFFC 121459 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 959 AM EST Fri Feb 12 2021 GAZ001>005-011-012-019>021-030>039-041>062-066>076-078>086- 089>098-102>113-121600- /O.EXP.KFFC.FG.Y.0007.000000T0000Z-210212T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow- Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Calhoun, Rome, Cartersville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 959 AM EST Fri Feb 12 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Visibilities across the area continue to improve this morning, and the Dense Fog Advisory will expire at 10 AM EST. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Feb 12, 4:27 AM EST, 11 minutes earlier.
Area forecast discussion, Feb 12, 4:27 AM EST, 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 427 AM EST Fri Feb 12 2021 .SHORT TERM /Today through Saturday/... Current radar loop shows main area of rain moving east of the area. The main frontal boundary is slowly sinking south through the area which will focus the rain chances across central and south GA today. The front is expected to stall across central GA today then move slightly northward Sat. There is a weak A cold air damming wedge that will set up across NE GA behind the front today keeping N GA cool and stable. Highs will generally be in the 40s and 50s across N GA with highs in the southern counties reaching well into the 60s south of the front. Expecting a few showers across areas N of the frontal boundary today but things will change Sat. A wave along the southern extent of the front over the central gulf today will push into SW GA tonight and spread across the entire area Sat. This next wave will bring increased rain chances with 1 to 2 inches of rain expected. The heaviest rainfall totals are expected mainly across central and southwestern portions of the state through Sat night. Instabilities are fairly weak with this next wave so not expecting much in the way of convective activity. Will see a few thunderstorms Sat but not expecting any severe weather. 01 .LONG TERM /Saturday Night through Thursday/... We remain in an increasingly southwest upper flow during the long term with several short waves passing through. This gives us an unsettled weather pattern with at least chance to likely or higher pops through the end of the period. The GFS and ECMWF are fairly consistent but vary some on timing. A couple of significant waves remain on track for the Saturday night through Monday night period. Likely or higher pops still look reasonable for much of the forecast area during this time. Most of the instability remains south of the forecast area so no thunder has been included. There may be a brief break late Tuesday...but another wave approaches the area Wednesday and Thursday as a trough deepens into the TX/OK vicinity. Isolated thunder is possible during this time but still looks like best instability stays south. Have left out mention for now. Coldest air looks like it will stay to our north and west through the period. Opportunities for any winter precipitation stay in the far north on late Monday into early Tuesday...and again just beyond the end of the period late Thursday night. 41 && AVIATION... 06Z Update... VFR ceilings will fall over the next few hours into the IFR range and stay there through the end of the TAF period. VSBYs will vary between MVFR and VFR as light showers are off and on through the day. Showers will pick up after sunset and continue through Sunday. Winds start out of the NW then turn to the NE by daybreak. They will then turn to the east by midday. Wind speeds will stay 10kt or less. //ATL Confidence...06Z Update... Medium to high confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 50 40 44 40 / 50 90 100 60 Atlanta 53 42 45 43 / 50 90 100 60 Blairsville 51 40 45 40 / 40 80 100 50 Cartersville 53 41 47 39 / 40 80 100 50 Columbus 63 49 53 46 / 50 90 90 60 Gainesville 49 39 43 41 / 40 90 100 50 Macon 61 46 51 44 / 60 90 100 70 Rome 53 43 47 40 / 30 80 90 40 Peachtree City 55 43 47 42 / 50 90 100 60 Vidalia 65 48 55 48 / 60 80 90 90 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Feb 11, 10:25 PM EST, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1025 PM EST Thu Feb 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130330- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1025 PM EST Thu Feb 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Patchy dense fog will be possible across portions of north and central Georgia overnight. Visibility could drop to a mile or less. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The extended forecast is expected to be wet with rainfall expected each day. Several inches of rain will be possible in North Georgia through the extended forecast period. Early next week, cooler temperatures in the mornings will provide some potential for wintry precipitation in far north and northwestern Georgia. Uncertainty remains high with these events so please monitor for likely changes in future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.